MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X100ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X100ML; STENT, ILIAC
Catalog Number C06100ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).As reported, a balloon catheter (3.0mm) was delivered to the lesion and a pre dilation was performed.A smart control iliac 6 x 100 mm stent attempted to be delivered from the ipsilateral, however, it could not cross the lesion.Another dilatation was performed with the same balloon catheter, and the smart control iliac 6 x 100 mm stent attempted to cross the lesion, but the same issue occurred.The smart control iliac 6 x 100 mm stent was removed from the patient and it was confirmed that there was a slight gap between its inner sheath and its outer sheath, and the stent was slightly exposed.Therefore, it was replaced with a same size new non-cordis stent.The procedure finished successfully.There was no reported patient injury.The product was clinically used and it will not be returned for analysis.The target lesion was the iliac artery.The patient¿s information, patient¿s vessel level of tortuosity, calcification and rate of stenosis was unknown.The product was properly inspected and prepped prior to use and per the instructions for use (ifu).The product appeared normal when removed from its packaging.Additional procedural details were requested but are unknown.The product was not returned for analysis.A device history record (dhr) review of lot 17618323 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported stent delivery system- failure to cross and stent delivery system- deployment difficulty - premature/in patient - during advancement could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Failure to cross is most commonly related to the patient anatomy, operator technique, and appropriate device selection.The relationship between the failure to cross and the device is not clear, but factors such as described may have impacted the event.Vessel characteristics although unknown may have contributed to the reported deployment difficulty -premature/in patient - during advancement.It is unknown if unusual force was used in the attempt to cross the lesion as pushing the sds against resistance, which can be encountered during sds advancement through calcified, tortuous or stenotic vasculature, can cause the outer member to compress, thus contributing to premature stent deployment.According to the instructions for use, the cordis s.M.A.R.T.Control nitinol stent system is designed to deliver a self-expanding stent to the iliac arteries.The ifu states ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system: a.Ensure locking pin is still in place.B.Advance the device over the guidewire through the hemostatic valve and sheath introducer.¿safety and effectiveness has not been demonstrated in lesions that are either totally or densely calcified.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent.Set the backer board with carrier tube on a flat surface.Remove the stent/delivery system from the carrier tube.Examine the device for damage.If it is suspected that the sterility has been compromised or the device is damaged do not use the device.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported burst; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
As reported, a balloon catheter (3.0mm) was delivered to the lesion and a pre dilation was performed.A smart control, iliac 6x100ml stent attempted to be delivered from the ipsilateral, however, it could not cross the lesion.Another dilatation was performed with the same balloon catheter, and the smart control, iliac 6x100ml stent attempted to cross the lesion, but the same issue occurred.The smart control, iliac 6x100ml stent was removed from the patient and it was confirmed that there was a slight gap between its inner sheath and its outer sheath, and the stent was slightly exposed.Therefore it was replaced with a same size new non-cordis stent.The procedure finished successfully.There was no reported patient injury.The product was clinically used and it will not be returned for analysis.The target lesion was the iliac artery.The patient¿s information, patient¿s vessel level of tortuosity, calcification and rate of stenosis was unknown.The product was properly inspected and prepped prior to use.The product was prepped per the instructions for use (ifu).The product looked normal when removed from its packaging.Additional procedural details were requested but are unknown.

Brand Name
SMART CONTROL, ILIAC 6X100ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key6914774
Report Number9616099-2017-01488
Device Sequence Number13709611
Product Code NIO
UDI-Device Identifier20705032023624
UDI-Public20705032023624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberC06100ML
Device Lot Number17618323
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPIC, BOSTON SCIENTIFIC
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;